How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 7434
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have a very bad pain on my left side seems like under top

Customer Question

I have a very bad pain on my left side seems like under top of ribs. It hurts to move or touch very bad. I have shortness of breath. I took zantac and nothing happened. Are there any over the counter drugs that won't have a bad drug reaction with zantac and blood pressure meds
JA: What medications do you take daily? Are you allergic to any medications?
Customer: allergic to Penicillin & Cleocin. Taking cardevoil & triamterene hctz aspirin
JA: Anything else in your medical history you think the doctor should know?
Customer: high blood pressure and a small nodule on my right upper lung
Submitted: 5 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 5 months ago.

Hi,

Welcome to JA and thanks for this question. Im sorry to hear about your symptoms. Now from what you are describing it spounds like that you could have one of a couple of conditions. The first one which comes to mind is that you could be suffering from costochondritis which is inflammation of the cartilages of the ribs. This can cause pain in the ribs which worsens on deep breathing, coughing and may also be tender. This would be diagnosed on a simple clinical examination and is usually treated with anti inflammatory medications like ibuprofen or naproxen but steroids may also be needed. In your case applying OTC capsiacin gel would be more useful along with simple tylenol.

Another cause of this pain could be associated with the underlying lungs, inflammation of the pleura can cause this problem. this can occur even after minor viral or bacterial infections which can be diagnosed on a simple clinical examination and a chest xray. Usually steroids can help in controlling the problem.

Lastly you can also use OTC prilosec to help in control possible acid reflux which can cause this sort of problem as well.

For now i would recommend that you use OTC prilosec, OTC capsiacin gel on the area along with tylenol all of whom are safe to use with your current medications but at the same time have this evaluated by visiting your doctor.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 5 months ago.

Would you like to know anything else? Any clarifications or additional questions that you might have, i would be happy to answer them for you. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.